MAUDE Adverse Event Report: BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. INSYTE; PERIPHERAL IV CATHETERS

BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. INSYTE; PERIPHERAL IV CATHETERS
Catalog Number 381212
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Date of Event 12/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Clinician removed the cannula after experiencing difficulty threading it into the vein at which point noted the plastic had splintered.Insertion technique was reviewed with user confirmed that they had carried out the correct technique.Patient experienced pain.A second device was used with no incident.
 
Additional Manufacturer Narrative
To aid in the investigation of this issue, the affected physical sample was returned for evaluation by our quality team.Through examination of the sample, no damage was observed at the catheter tip; however, a small hole in the catheter body was detected.As a lot number was unknown for this incident, a review of the production history records could not be completed.Based on the small hole presented in the catheter body, this defect has been identified as needle through catheter.This type of issue may occur during use.If the 360-degree rotation of the catheter/needle is not performed during venipuncture, slight resistance may occur when removing the needle which may cause the healthcare professional to reinsert the needle, causing the needle to pierce the catheter during the procedure.This type of defect could also occur during the assembly process if a failure in the vision system allowed a pierced catheter to pass through to the customer.However, it is important to note that if the catheter was already pierced, venipuncture would not have been possible.Without the lot number, further verification of the manufacturing process cannot be completed.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
INSYTE
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
BR 
Manufacturer (Section G)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
BR  
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23983302
Report Number9610048-2025-00201
Device Sequence Number10609110
Product Code FOZ
UDI-Device Identifier00382903812127
UDI-Public(01)00382903812127
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381212
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2025
Supplement Date Received by Manufacturer04/29/2026
Initial Report FDA Received Date01/06/2026
Supplement Report FDA Received Date05/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown